Alert archive / Oklahoma / Special Weather Statements in 2010
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Aug 7, 2010, 7:25 PM CDT for Choctaw County, Oklahoma. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2010, 7:25 PM CDT (00:25 UTC)
- Expired
- Aug 7, 2010, 8:30 PM CDT
- In force
- 65 min
- Issued by
- NWS Tulsa, OK
County Choctaw County, OK
The radar
The Western Arkansas radar (KSRX), 188 km from the middle of the area, began a volume at 00:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.4 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1622 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 2065 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
359
WWUS84 KTSA 080025
SPSTSA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
725 PM CDT SAT AUG 7 2010
OKZ053-080130-
CHOCTAW OK-
725 PM CDT SAT AUG 7 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 830 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
SOUTHERN CHOCTAW
AT 725 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTH OF
GAY...MOVING EAST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THIS STORM INCLUDE...GOODLAND.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH AND
FREQUENT CLOUD TO GROUND LIGHTNING.
LAT...LON 3388 9547 3388 9550 3389 9552 3388 9554
3394 9558 3394 9560 3391 9562 3389 9569
3390 9573 3397 9573 3400 9540 3386 9539
3386 9546
TIME...MOT...LOC 0025Z 268DEG 7KT 3390 9563
$$
LACYWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 7, 6:40 PM CDT, 45 minutes earlier.
Area forecast discussion, Aug 7, 6:40 PM CDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
640 PM CDT SAT AUG 7 2010
.DISCUSSION...
THE 00Z AVIATION DISCUSSION IS INCLUDED BELOW.
&&
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KMLC/KXNA/KFYV/KFSM.
VFR CONDITIONS WILL PREVAIL THRU THE FORECAST PERIOD OUTSIDE OF
TSRA ACTIVITY. ONGOING TSRA ACTIVITY IS NOT EXPECTED TO IMPACT
ANY OF THE TERMINALS FOR THE REMAINDER OF THE EVENING. COULD SEE
MORE WDLY SCT TSRA ACTIVITY ON SUNDAY...HOWEVER CONFIDENCE IS TOO
LOW TO MENTION IN THE TAF THIS FAR OUT IN THE FORECAST.
LACY
&&
.PREV DISCUSSION... /ISSUED 345 PM CDT SAT AUG 7 2010/
DISCUSSION...
CONVECTION HAS BEEN SUSTAINED ALL DAY AHEAD OF SUBTLE MID LEVEL
WAVE PASSING OVERHEAD...WITH THE MAJORITY OF PRECIP EXPECTED TO
HAVE SHIFTED FURTHER EASTWARD AND/OR DISSIPATED BY EARLY THIS
EVENING. THE AXIS OF DEEPER MOISTURE DEFINED WELL BY PRECIP WATER
VALUES 2+ INCHES WILL ONLY SLOWLY SHIFT EASTWARD...SO ADDITIONAL
EARLY MORNING STORMS FOLLOWED BY EXPANDING AFTERNOON STORM COVERAGE
CAN BE EXPECTED THROUGH MONDAY. LESSER COVERAGE EXPECTED TUESDAY
THROUGH THE REMAINDER OF THE WEEK...THOUGH ISOLATED STORMS ARE
LIKELY OVER THE HIGHER TERRAIN AREAS.
THE ABNORMALLY HIGH AND PERSISTENT DEWPOINTS THAT HAVE PLAGUED THE
AREA THIS SUMMER LOOK TO REMAIN IN PLACE THROUGH THE UPCOMING
WEEK. WHILE TEMPERATURES WILL NOT BE TOO FAR FROM NORMAL...THE
RESULTANT HEAT INDEX VALUES OF 105 TO 110 DEGREES WILL BE A NEAR
DAILY OCCURRENCE FOR ALL BUT FAR NORTHWEST ARKANSAS.
ADDITIONALLY...THE TREND OF ABOVE NORMAL OVERNIGHT LOW
TEMPERATURES LOOKS TO ALSO CONTINUE WHICH PLACES PORTIONS OF THE
FORECAST AREA WITHIN HEAT WARNING CRITERIA. THESE WARMER LOW TEMPS
WILL BE MOST NOTICEABLE ACROSS THE LARGER URBAN AREAS. THUS...THE
PREVIOUS HEAT WATCH HAS BEEN UPGRADED ACCORDINGLY AND WILL LIKELY
BE EXTENDED IN TIME AS CONFIDENCE INCREASES FOR LATER FORECAST
PERIODS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 77 100 80 100 / 20 10 10 10
FSM 75 97 78 97 / 50 30 20 30
MLC 74 100 76 100 / 40 10 10 10
BVO 73 101 75 101 / 20 10 10 10
FYV 71 95 74 95 / 40 30 20 30
BYV 69 95 73 95 / 40 30 20 30
MKO 73 98 76 98 / 40 10 10 20
MIO 73 98 75 98 / 40 10 10 20
F10 73 99 78 99 / 30 10 10 10
HHW 75 99 76 99 / 40 20 20 20
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...EXCESSIVE HEAT WARNING FROM 7 AM SUNDAY TO 7 PM TUESDAY FOR
OKZ060-OKZ061-OKZ064-OKZ066-OKZ067-OKZ070-OKZ072.
HEAT ADVISORY FROM 7 AM SUNDAY TO 7 PM TUESDAY FOR OKZ049-OKZ053-
OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ062-OKZ063-
OKZ065-OKZ068-OKZ071-OKZ073-OKZ074-OKZ075-OKZ076.
AR...EXCESSIVE HEAT WARNING FROM 7 AM SUNDAY TO 7 PM TUESDAY FOR
ARZ019-ARZ020-ARZ029.
&&
AVIATION...30Hazardous weather outlook, Aug 7, 5:01 PM CDT, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 501 PM CDT SAT AUG 7 2010 ARZ001-002-010-011-019-020-029-OKZ049-053>076-081000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 500 PM CDT SAT AUG 7 2010 ...EXCESSIVELY HOT WEATHER SET TO RETURN ON SUNDAY... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS EVENING AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DANGEROUS HEAT. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... SCATTERED THUNDERSTORMS ARE OCCURRING THIS AFTERNOON ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS...MAINLY EAST OF A MCALESTER TO VINITA LINE. ISOLATED THUNDERSTORMS WERE OCCURRING WEST OF THE LINE. THIS THUNDERSTORM ACTIVITY IS EXPECTED TO DISSIPATE A FEW HOURS AFTER SUNSET WITH THE LOSS OF DAYTIME HEATING. THE STRONGER THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS AND BRIEF HEAVY RAINFALL. TEMPERATURES HAVE TOPPED OUT IN THE LOW TO MIDDLE 90S ACROSS MUCH OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS TODAY WITH HEAT INDEX VALUES BETWEEN 95 AND 105. TEMPERATURES WILL ONLY FALL OFF INTO THE LOW TO MID 70S ACROSS MUCH OF THE AREA TONIGHT PROVIDING LITTLE RELIEF FROM THE HEAT. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY THROUGH TUESDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL. WEDNESDAY THROUGH FRIDAY...DANGEROUS HEAT POTENTIAL. EXTENDED DISCUSSION... THE HEAT WILL BE THE MAIN STORY OF THE UPCOMING WEEK AS TRIPLE DIGIT TEMPERATURES BECOME COMMON ACROSS THE AREA ONCE AGAIN. EXCESSIVE HEAT WARNINGS AND HEAT ADVISORIES /OKCNPWTSA/ HAVE BEEN POSTED FOR EASTERN OKLAHOMA AND WEST-CENTRAL ARKANSAS THROUGH TUESDAY AND WILL LIKELY BE EXTENDED INTO WEEKEND AS THE HEAT WAVE PERSISTS. A FEW MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH TUESDAY IN THE FAVORED TERRAIN AREAS OF FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Aug 7, 3:01 PM CDT, 4 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
301 PM CDT SAT AUG 7 2010
OKZ072-076-072100-
LE FLORE OK-SEQUOYAH OK-
301 PM CDT SAT AUG 7 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 400 PM CDT
FOR THE FOLLOWING COUNTIES...
IN EAST CENTRAL OKLAHOMA
SOUTHEASTERN SEQUOYAH
IN SOUTHEAST OKLAHOMA
NORTHEASTERN LE FLORE
AT 301 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST
OF GANS...MOVING EAST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...SALLISAW...GANS...MULDROW...ROLAND...SPIRO
AND POCOLA.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3523 9446 3523 9478 3530 9481 3534 9481
3536 9484 3550 9490 3554 9447
TIME...MOT...LOC 2001Z 251DEG 10KT 3534 9471Special weather statement, Aug 7, 3:33 PM CDT, 3 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
333 PM CDT SAT AUG 7 2010
ARZ019-029-OKZ072-076-072130-
CRAWFORD AR-LE FLORE OK-SEBASTIAN AR-SEQUOYAH OK-
333 PM CDT SAT AUG 7 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 430 PM CDT
FOR THE FOLLOWING COUNTIES...
IN WEST CENTRAL ARKANSAS
NORTHERN SEBASTIAN
IN NORTHWEST ARKANSAS
SOUTHWESTERN CRAWFORD
IN EAST CENTRAL OKLAHOMA
SOUTHEASTERN SEQUOYAH
IN SOUTHEAST OKLAHOMA
NORTHEASTERN LE FLORE
AT 333 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTHWEST OF ROLAND TO COTTONWOOD TO JENSON...
MOVING EAST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE
STORMS INCLUDE...MULDROW...ROLAND...SHORT...MOFFETT...POCOLA...
ARKOMA...FORT SMITH...HACKETT...GREENWOOD...BARLING...LAVACA...
BURNVILLE...EXCELSIOR...BONANZA...JENNY LIND...VAN BUREN...ALMA...
CEDARVILLE...FIGURE FIVE AND RUDY.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3514 9413 3512 9448 3536 9465 3558 9459
3562 9428 3537 9415
TIME...MOT...LOC 2033Z 270DEG 8KT 3549 9456 3535 9455
3519 9444Special weather statement, Aug 7, 6:02 PM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
602 PM CDT SAT AUG 7 2010
OKZ053-072345-
CHOCTAW OK-
602 PM CDT SAT AUG 7 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 645 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
NORTHWESTERN CHOCTAW
AT 603 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTH OF
BOSWELL...MOVING EAST AT 5 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...BOSWELL.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
LAT...LON 3402 9594 3416 9595 3416 9573 3399 9574
TIME...MOT...LOC 2303Z 274DEG 4KT 3411 9591
LACYSpecial weather statement, Aug 7, 7:25 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
725 PM CDT SAT AUG 7 2010
OKZ053-080130-
CHOCTAW OK-
725 PM CDT SAT AUG 7 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 830 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
SOUTHERN CHOCTAW
AT 725 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTH OF
GAY...MOVING EAST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THIS STORM INCLUDE...GOODLAND.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH AND
FREQUENT CLOUD TO GROUND LIGHTNING.
LAT...LON 3388 9547 3388 9550 3389 9552 3388 9554
3394 9558 3394 9560 3391 9562 3389 9569
3390 9573 3397 9573 3400 9540 3386 9539
3386 9546
TIME...MOT...LOC 0025Z 268DEG 7KT 3390 9563
LACYThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 8:50 PM CDT | Special Weather Statement | TSA | Choctaw | 55 min |
| Aug 7, 9:05 PM CDT | Areal Flood Advisory | TSA | Choctaw | 115 min |
| Aug 8, 4:30 PM CDT | Special Weather Statement | TSA | LeFlore | 30 min |
| Aug 8, 5:03 PM CDT | Special Weather Statement | TSA | Adair | 42 min |
| Aug 8, 5:28 PM CDT | Areal Flood Advisory | TSA | Delaware | 2 hr |
| Aug 8, 6:01 PM CDT | Special Weather Statement | TSA | McIntosh | 44 min |
| Aug 8, 6:42 PM CDT | Special Weather Statement | TSA | Haskell | 48 min |
| Aug 8, 5:14 PM CDT | Special Weather Statement | TSA | Sebastian | 46 min |
Nearby
Special Weather Statements in Oklahoma, 2010Every special weather statement in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.